Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Apr 21, 2008, 8:53 AM MDT. It took effect at Apr 21, 2008, 2:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2008, 8:53 AM MDT (14:53 UTC)
- In effect from
- Apr 21, 2008, 2:00 PM MDT
- Expired
- Apr 21, 2008, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 211453 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 853 AM MDT MON APR 21 2008 UTZ440-220100- /O.NEW.KSLC.FW.W.0004.080421T2000Z-080422T0100Z/ SOUTH CENTRAL UTAH- 853 AM MDT MON APR 21 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WEST WINDS IN FIRE WEATHER ZONE 440 IN SOUTH CENTRAL UTAH... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WEST WINDS FOR FIRE WEATHER ZONE 420 IN SOUTH CENTRAL UTAH. VERY POOR RELATIVE HUMIDITY RECOVERY IN THE TEENS HAS SET THE STAGE FOR ANOTHER DAY OF VERY LOW AFTERNOON RELATIVE HUMIDITIES. WEST WINDS WILL BECOME GUSTY THIS AFTERNOON AT SPEEDS OF 25 TO 30 MPH WHICH IS ABOUT 10 TO 15 MPH LESS THAN YESTERDAY BUT STILL CRITICAL FOR FIRE BEHAVIOR. WINDS WILL SUBSIDE EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS85 KSLC 211620 CCA RFWSLC RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1018 AM MDT MON APR 21 2008 UTZ440-220100- /O.COR.KSLC.FW.W.0004.080421T2000Z-080422T0100Z/ SOUTH CENTRAL UTAH- 1018 AM MDT MON APR 21 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WEST WINDS IN FIRE WEATHER ZONE 440 IN SOUTH CENTRAL UTAH... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WEST WINDS FOR FIRE WEATHER ZONE 440 IN SOUTH CENTRAL UTAH. VERY POOR RELATIVE HUMIDITY RECOVERY IN THE TEENS HAS SET THE STAGE FOR ANOTHER DAY OF VERY LOW AFTERNOON RELATIVE HUMIDITIES. WEST WINDS WILL BECOME GUSTY THIS AFTERNOON AT SPEEDS OF 25 TO 30 MPH WHICH IS ABOUT 10 TO 15 MPH LESS THAN YESTERDAY BUT STILL CRITICAL FOR FIRE BEHAVIOR. WINDS WILL SUBSIDE EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 21, 4:11 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 21, 4:11 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 AM MDT MON APR 21 2008 .SYNOPSIS...AN UNSEASONABLY COOL AIRMASS WILL RESIDE ACROSS THE REGION TODAY. A MILD SOUTHWEST FLOW BRINGS WARMER TEMPERATURES TO THE AREA FOR TUESDAY...BEFORE A PACIFIC STORM SYSTEM ARRIVES ON WEDNESDAY. && .DISCUSSION...BROAD LONGWAVE TROUGH REMAINS CENTERED ACROSS THE PACIFIC NORTHWEST EARLY THIS MORNING. SHORTWAVE TROUGH WHICH SHOVED SURFACE FRONT THROUGH NORTHERN UT SUNDAY CONTINUES TO LIFT NORTHEAST ACROSS THE NORTHERN PLAINS. A WEAKER SECONDARY TROUGH IS FORECAST TO MOVE ACROSS NORTHERN UT THIS MORNING...HOWEVER ANY APPRECIABLE MOISTURE REMAINS WELL NORTH OF THE AREA...THUS DO NOT ANTICIPATE ANY PRECIPITATION ASSOCIATED WITH THIS FEATURE. SURFACE FRONT WHICH STALLED ACROSS CENTRAL UT LATE IN THE DAY SUNDAY IS FORECAST TO GRADUALLY WEAKEN TODAY AS IT SLOWLY RETREATS NORTHWARD. UPPER LOW NOTED NEAR VANCOUVER ISLAND WILL BEGIN TO DROP SOUTH ALONG PACIFIC COAST TODAY...AS MEAN LONGWAVE POSITION RETROGRADES. THIS WILL ALLOW SOUTHWESTERLY FLOW TO SPREAD ACROSS FORECAST AREA TONIGHT INTO THE DAY TUESDAY...RESULTING IN A SIGNIFICANT WARMING TREND. LONGWAVE TROUGH FORECAST BY MODELS TO SLOWLY SPREAD INLAND LATE TUESDAY INTO WEDNESDAY. BOTH GFS AND EC ARE MORE AGGRESSIVE WITH SHORTWAVE TROUGH EXPECTED TO PASS THROUGH THE FORECAST AREA WEDNESDAY...AND HAVE RAISED POPS ACROSS NORTHERN UT ACCORDINGLY. OTHERWISE MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A MEAN LONGWAVE RIDGE TO IMPACT THE REGION LATE IN THE WEEK THROUGH THE UPCOMING WEEKEND. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE DAY AT THE SLC TERMINAL LIGHT AND VARIABLE WINDS SHOULD BECOME PREVAILING SOUTHEASTERLY BY ABOUT 12Z. A WIND SHIFT TO THE NORTHWEST IS EXPECTED BETWEEN 18Z AND 20Z. && .FIRE WEATHER...RELATIVE HUMIDITY VALUES WILL BE CRITICALLY LOW ONCE AGAIN TODAY IN THOSE AREAS OF SOUTHERN UTAH WITH DRY FUELS. HOWEVER...WINDS TODAY ARE NOT EXPECTED TO REACH RED FLAG VALUES EXCEPT PERHAPS IN ISOLATED LOCATIONS. THEREFORE...WILL NOT BE ISSUING ANY FIRE WEATHER HEADLINES THIS MORNING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.